Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 189, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 26, 2005, 6:17 PM MDT for Roosevelt County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2005, 6:17 PM MDT (00:17 UTC)
- Expired
- Jul 26, 2005, 7:16 PM MDT
- In force
- 59 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 69 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2255 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:20 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 26, 3:20 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MDT TUE JUL 26 2005 CORRECTION TO REMOVE TAOS COUNTY...ZONE 4...FROM THE FLASH FLOOD WATCH. .DISCUSSION...ACTIVE CONVECTION DAY SO THIS A BIT LATE AND WILL HAVE TO BE SHORT. FIRST ITEM ON AGENDA IS THAT FLASH FLOOD WATCH WILL HAVE TO BE TRIMMED...DELETING COLFAX...MORA AND HARDING COUNTIES AS CONDITIONS TOO STABLE THERE NOW FOR ANYTHING MORE THAN LIGHT TO MODERATE RAIN. WILL CONTINUE THROUGH PREVIOUS TIME...WHICH WAS 1 AM MDT TONIGHT. OTHERWISE IT HAS BEEN A VERY DISSAPOINTING DAY SO FAR FOR THE MID RIO GRANDE VALLEY ON N AND W AS IS APPEARS THAT DRYING ALOFT HAS BEEN THROUGH DEEP ENOUGH LAYER THAT CU HAS BEEN ENTRAINING TOO MUCH DRY AIR TO BUILD HIGH ENOUGH FOR STORM DEVELOPMENT. ALSO SFC DEWPOINTS HAVE JUST DROPPED SHARPLY GALLUP AND GRANTS AREA NORTHWARD...JUST AS OF 3 PM OBS. STILL EXPECT WITH SOME MOISTENING BEHIND FRONT AS IT DRIVES ACROSS RIO GRANDE VALLEY AND WESTWARD THAT AT LEAST A FEW CELLS WILL DEVELOP. THOUGH BEGINNING TO HAVE DOUBT ABOUTS AREAS WEST OF ROUGHLY THE DIVIDE. OUT FURTHER IN TIME FORECAST LOOKS GOOD...BUT DID RAISE MAX TEMPS SLIGHTLY MOST AREAS THU AND FRI WHILE STAYING ABOUT 1 TO 3 DEGREES BELOW MOST GUIDANCE VALUES. LOWERED POPS A BIT SE NM AND S CENTRAL MTNS THU INTO FRI AND IN SW MTNS NEAR END OF WEEK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 89 58 91 / 20 20 10 10 GALLUP.......................... 57 84 52 86 / 30 20 10 10 GRANTS.......................... 56 81 53 85 / 40 20 10 10 GLENWOOD........................ 62 88 61 92 / 30 30 20 10 CHAMA........................... 45 74 45 80 / 30 30 20 20 LOS ALAMOS...................... 55 76 52 83 / 30 20 10 10 RED RIVER....................... 40 68 38 74 / 40 30 20 20 TAOS............................ 50 75 47 85 / 40 30 20 20 SANTA FE........................ 54 77 51 84 / 60 30 10 10 SANTA FE AIRPORT................ 57 79 54 87 / 40 20 10 10 ESPANOLA........................ 56 82 53 90 / 40 20 10 10 ALBUQUERQUE HEIGHTS............. 64 82 64 89 / 40 20 10 10 ALBUQUERQUE VALLEY.............. 63 83 61 91 / 40 20 10 10 ALBUQUERQUE FOOTHILLS........... 60 81 59 89 / 50 20 10 10 ALBUQUERQUE WEST MESA........... 62 83 60 94 / 40 20 10 10 SOCORRO......................... 62 84 60 89 / 40 20 10 10 SANDIA PARK/CEDAR CREST......... 50 74 48 84 / 50 20 10 10 MORIARTY/ESTANCIA............... 54 78 51 86 / 60 30 10 10 CARRIZOZO....................... 59 80 57 85 / 50 30 20 10 RUIDOSO......................... 53 70 52 75 / 60 40 20 20 RATON........................... 50 74 48 86 / 50 30 10 10 LAS VEGAS....................... 49 73 49 83 / 60 30 10 10 ROY............................. 56 74 56 82 / 40 20 10 0 CLAYTON......................... 53 76 56 87 / 30 20 10 0 SANTA ROSA...................... 56 79 55 89 / 60 20 10 10 TUCUMCARI....................... 58 80 60 91 / 50 20 10 0 FORT SUMNER..................... 60 78 60 89 / 80 30 20 0 CLOVIS.......................... 60 78 59 89 / 60 20 20 0 PORTALES........................ 60 78 58 90 / 60 30 20 0 ROSWELL......................... 64 80 63 89 / 80 50 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR NMZ005-NMZ010-NMZ011-NMZ012-NMZ013-NMZ016-NMZ017-NMZ018-NMZ019-NMZ 020-NMZ021-NMZ026. && 43
Hazardous weather outlook, Jul 26, 6:00 AM MDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUL 26 2005 NMZ001>021-026-271200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 547 AM MDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN COULD POTENTIALLY PRODUCE FLASH FLOODING THIS AFTERNOON UNTIL LATE TONIGHT ALONG THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS...EXCEPT FOR UNION COUNTY. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN... NO SEVERE WEATHER IS EXPECTED AT THIS TIME. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TO IDENTIFY FLASH FLOODING THIS AFTERNOON UNTIL LATE TONIGHT IN CHAVES...COLFAX...CURRY...DE BACA...GUADALUPE...HARDING...LINCOLN...MORA...QUAY...ROOSEVELT...SAN MIGUEL...SANTA FE...TAOS AND TORRANCE COUNTIES. 44
In the hours before
Local storm report, Jul 26, 2:57 PM MDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM FLASH FLOOD 3 N ENCINO 34.69N 105.46W
07/26/2005 TORRANCE NM DEPT OF HIGHWAYS
ONE FOOT OF WATER ACROSS NM HIGHWAY 3 BETWEEN MILE
MARKERS 18 AND 27.
&&
JAMSpecial weather statement, Jul 26, 3:01 PM MDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT TUE JUL 26 2005 NMZ012-018-262130- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY- ...STRONG THUNDERSTORM MOVING THROUGH EASTERN GUADALUPE COUNTY... AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CUERVO TO PUERTO DE LUNA. MOVEMENT WAS SOUTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEWKIRK AND SUMNER LAKE. SEVERE WEATHER IS NOT EXPECTED FROM THIS STORM. HOWEVER...PERSONS DRIVING ALONG INTERSTATE 40 SHOULD BE ALERT FOR STRONG CROSS WINDS. DPORTER
Special weather statement, Jul 26, 3:57 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 357 PM MDT TUE JUL 26 2005 NMZ012-013-018-262230- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-QUAY COUNTY- ...LINE OF STRONG THUNDERSTORMS MOVING THROUGH NORTHERN DE BACA COUNTY... AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF NEWKIRK TO AROUND 7 MILES SOUTHWEST OF SUMNER LAKE. MOVEMENT WAS SOUTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HOUSE AND FORT SUMNER. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. DPORTER
Special weather statement, Jul 26, 4:14 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 414 PM MDT TUE JUL 26 2005 NMZ019-262245- CHAVES COUNTY PLAINS- ...LINE OF STRONG THUNDERSTORMS MOVING THROUGH EASTERN CHAVES COUNTY... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 8 MILES NORTH OF ELKINS TO CAPROCK. MOVEMENT WAS SOUTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RURAL NORTHEASTERN CHAVES COUNTY. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. DPORTER
Special weather statement, Jul 26, 5:26 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 526 PM MDT TUE JUL 26 2005 NMZ019-020-270000- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- ...STRONG THUNDERSTORM MOVING THROUGH EASTERN CHAVES COUNTY... AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES SOUTHEAST OF ELKINS. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE KENNA. PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER AND BE ALERT TO HIGH WATER OVER LOW WATER CROSSINGS AND SMALL STREAMS. A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM FOR NORTHERN AND EAST CENTRAL CHAVES COUNTY. DPORTER
Special weather statement, Jul 26, 5:30 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 530 PM MDT TUE JUL 26 2005 NMZ018-020-021-270000- CURRY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY- ...STRONG THUNDERSTORM MOVING THROUGH EASTERN DE BACA AND WESTERN ROOSEVELT COUNTIES... AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH NEAR TOLAR. MOVEMENT WAS SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MELROSE AND TAIBAN. SEVERE WEATHER IS NOT EXPECTED FROM THIS STORM. WARNINGS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...PERSONS WITHIN THE AREA SHOULD BE ALERT FOR STRONG CROSS WINDS AND HEAVY RAINFALL. DPORTER
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.